The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Commentarii Mathematici Helvetici


Full-Text PDF (188 KB) | Metadata | Table of Contents | CMH summary
Online access to the full text of Commentarii Mathematici Helvetici is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
subscriptions@ems-ph.org
Volume 94, Issue 3, 2019, pp. 439–444
DOI: 10.4171/CMH/464

Published online: 2019-09-25

Counterexamples to the complement problem

Pierre-Marie Poloni[1]

(1) Universit├Ąt Bern, Switzerland

We provide explicit counterexamples to the so-called Complement Problem in every dimension $n\geq3$, i.e. pairs of nonisomorphic irreducible algebraic hypersurfaces $H_1, H_2\subset\mathbb C^{n}$ whose complements $\mathbb C^{n}\setminus H_1$ and $\mathbb C^{n}\setminus H_2$ are isomorphic. Since we can arrange that one of the hypersurfaces is singular whereas the other is smooth, we also have counterexamples in the analytic setting.

Keywords: Affine algebraic geometry, complements of hypersurfaces, Danielewski surfaces

Poloni Pierre-Marie: Counterexamples to the complement problem. Comment. Math. Helv. 94 (2019), 439-444. doi: 10.4171/CMH/464